Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Really painful calf muscles not due to exercising. Any ideas why? am quite worried

(15 Posts)
Flier Mon 22-Sep-08 19:41:15

When I woke up yesterday morning I had really painful calf muscles, when I sit on the floor with my bottom on the back of my legs (iykwim), it feels as though my calfs are swollen, but they don't look any bigger, i don't think.
I am now on day 6 of a 7 day course of antibiotics and saw that one of the side effects is sore muscles/joint pain, but have never had this reaction before.

Its painful to walk, so much so that now my hip is hurting too, must be putting extra weight on it or something. Am worried it could be something more serious - any ideas?

Flier Mon 22-Sep-08 20:54:49

anyone?

giraffescantdancethetango Mon 22-Sep-08 20:55:33

Have you veen wearing any different shoes?

avenanap Mon 22-Sep-08 20:59:01

Does your leg feel hot? Are you on the pill/been on a long flight/not been moving your leg for a while or (sorry) overweight?

Flier Mon 22-Sep-08 21:00:01

no, nothing different apart from the tablets

Flier Mon 22-Sep-08 21:00:43

avenanap, thats along thelines i was thinking, but no, nothinglike that either.

RambleOn Mon 22-Sep-08 21:02:36

Unlikely to be DVT in both calves at the same time.

(DVT/PE veteran speaking!)

RambleOn Mon 22-Sep-08 21:03:56

Have you taken this particular antibiotic before flier?

IAteDavinaForDinner Mon 22-Sep-08 21:04:06

Sorry to hear this Flier.

It could be the antibiotics. Have you taken this particular drug before?

avenanap Mon 22-Sep-08 21:04:43

I think you need to give NHS direct a call and see what they say. It could be a reaction to the antibiotics but there are several medical conditions which can cause this type of pain so it's better to get it checked by the out of hours or A&E, especially if it is now affecting your hip.

RambleOn Mon 22-Sep-08 21:06:28

Sounds like fluid retention to me.

Disclaimer: No medical training whatsoever!

Flier Mon 22-Sep-08 21:09:47

I have had this antibiotic once before, about 2 years ago, didn't have thsi effect though, as far as I can remember. Will probably have to take DS to the GP tomorrow anyway (suspected chicken pox but not sure hmm) so will mention it to them.

thanks everyone

still shoe shoppiong tomorrow, Davina?

IAteDavinaForDinner Mon 22-Sep-08 21:16:07

Yep, that's the plan - will try First Footers

I agree with phoning NHS direct if you've had this antibiotic previously - they're really good IME and it'll put your mind at rest.

Sorry to hear about DS - have you stocked up on calamine lotion and bicarb?

Flier Mon 22-Sep-08 21:18:48

thanks Davina. I haven't stocked up as yet, its a strange rash which he's had since Saturday evening, i think some may be starting to blister now, will get stocked up tomorrow, i just hope it is CP, as have been wanting him to get it for some time now sad

Flier Mon 22-Sep-08 21:19:08

happy shopping grin

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now